I was accepted into one of the double-blind Ampligen trials back in 2003. I'm aware this drug has greatly helped many people, and they are outraged at the FDA because they can't get it except at cost. I understand. My experience, however, is quite different and maybe more common than we think. Approximately 2-3 weeks into the trial, my feet started burning. The two nurses were very excited and they whispered to me, "You're getting the real thing!" I had several more infusions and the pain in my feet became intolerable. "You have what are called the hives," they said. I thought it was a misnomer. I had red, quite painful, burning feet, too tender to tolerate socks, and which made walking excruciating. The nurses knew right away how to control these "hives." I was prescribed Atarax (sp?). Unfortunately, I had a very bad reaction to it. The nurses asked me, too late, if I tolerated decongestants, to which I replied, no. Even though I was urged to stay with the program, I knew I couldn't go on like this. I consulted with my primary care doctor who confirmed that the atarax was the culprit in my present circumstances. Her advice to me was the obvious, continue in the drug program or quit. But she quietly added that she didn't think Ampligen was the drug for me. I dropped out to the dismay of many people. I couldn't tolerate any of my meds except klonopin which I took frequently in very, very small doses. It seemed to quiet down my body. As each medication metabolized, I could recognize it. No kidding. It was so bizzare. Eventually I was able to add back my meds and return to my normal sick self. I wonder now if Ampligen contains sulfa. I'm allergic to that. If not sulfa, what ingredient caused the allergic reaction? I probably will never know.